Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Northern Indiana

June 26, 2016Elkhart County, Kosciusko County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2016, 4:30 PM EDT for Elkhart County, Kosciusko County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 4:30 PM EDT (20:30 UTC)
Expired
Jun 26, 2016, 5:00 PM EDT
In force
30 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN

The radar

The Northern Indiana radar (KIWX), 9 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

980 
WUUS53 KIWX 262030
SVRIWX
INC039-085-262100-
/O.NEW.KIWX.SV.W.0031.160626T2030Z-160626T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELKHART COUNTY IN INDIANA...
  NORTHEASTERN KOSCIUSKO COUNTY IN INDIANA...

* UNTIL 500 PM EDT

* AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILFORD...OR
  NEAR NAPPANEE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SYRACUSE AROUND 440 PM EDT.
  NORTH WEBSTER AROUND 450 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DEWART
LAKE...LAKE WAWASEE...OAKWOOD PARK...HASTINGS AND GRAVELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

BOATERS ON AREA LAKES SHOULD GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4148 8565 4131 8565 4138 8597 4148 8591
TIME...MOT...LOC 2030Z 278DEG 31KT 4142 8588 

HAIL...<.75IN
WIND...60MPH
 
$$

JBALL
1 follow-up statement
773 
WWUS53 KIWX 262043
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN JUN 26 2016

INC039-085-262100-
/O.CON.KIWX.SV.W.0031.000000T0000Z-160626T2100Z/
ELKHART IN-KOSCIUSKO IN-
443 PM EDT SUN JUN 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN ELKHART AND NORTHEASTERN KOSCIUSKO COUNTIES...

AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SYRACUSE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NORTH WEBSTER AROUND 450 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DEWART
LAKE...LAKE WAWASEE AND OAKWOOD PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

BOATERS ON AREA LAKES SHOULD STAY AWAY FROM THE WATER AND REMAIN
INDOORS OR INSIDE A VEHICLE UNTIL THIS STORM PASSES. 
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4147 8565 4131 8565 4136 8588 4147 8582
TIME...MOT...LOC 2042Z 277DEG 27KT 4141 8576 

HAIL...<.75IN
WIND...60MPH
 
$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:47 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 26, 2:47 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
247 PM EDT SUN JUN 26 2016

.SYNOPSIS...
Issued at 247 PM EDT Sun Jun 26 2016

A cold front will bring scattered showers and thunderstorms to the
region this afternoon into early this evening. A few thunderstorms
may be strong with isolated wind gusts to 50 mph possible. Drier
air will overspread tonight into Monday behind this cold front.
Lows tonight will drop into the 60s...with highs on Monday into
the upper 80s to near 90. A quiet and cooler weather pattern will
then settle in for the remainder of the week.

&&

.SHORT TERM...(Late This Afternoon through Monday)
Issued at 247 PM EDT Sun Jun 26 2016

Main focus into the late afternoon and early evening will remain on
convective trends. Very moist airmass in place (sfc dewpoints
into the low 70s and PWATS near 2 inches) definitely sufficient to
generate convection along a pre-frontal outflow already east of I-
69. Excellent recovery/some clearing behind this outflow
into northwest Indiana where tight instability gradient is
setting up (SBCAPE values pushing 3000-3500 j/kg toward the US-30
corridor as of 18z). This should be enough to allow more
substantial/deep convection to fire along system cold front mid-
late afternoon, then weakening east-southeast into Ohio later this
aftn/evening. Initiation is most likely across northwest Indiana-
southwest Lower MI 19-21z, then clustering southeast into areas
along and southeast of the US-24 corridor 22-02z. Stronger
multicell clusters may contain an isolated wind threat given low
shear and moderate/high CAPE profile across mainly Indiana.

Drier air will overspread post-frontal tonight into Monday as
height falls through Ontario and the Northern Great Lakes helps
shunt deeper moisture south toward the OH/TN Valleys. Temps aloft
will trend a touch cooler tomorrow but this will be offset at the
sfc by dry air/full sun and deeper mixing which will likely support
highs near 90F in most locations. A secondary cold front will
drop into the area Monday afternoon/evening on leading edge of
main trailing mid-level trough axis. There could be just enough
lingering boundary layer moisture/destabilization to force a few
showers/storms along this feature once it drops into northwest
Indiana mid-late afternoon. Per collaboration and due to a very
limited moisture supply opted to hold with a dry (10 PoP) fcst.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 247 PM EDT Sun Jun 26 2016

A quiet weather pattern will set up during the long term period as
a cool northwest flow regime takes hold on the region. While at the
surface high pressure will mainly be in control keeping much of the
periods dry.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 142 PM EDT Sun Jun 26 2016

Vfr conds xpcd through the pd. Prefntl trough in assocn/w sw
trough swirling through wrn ON stretching fm wrn lwr MI swwd
through wrn IL cont ewd through the aftn. Stabilization in wake of
morning outflw throws some uncertainty into how things redvlp
this aftn alg prefntl trough. Hwvr enough of concensus projection
of fvrd placement exists to drop prior tempo tsra grouping at
KSBN. While environmental flw through base of mid lvl trough
remains weak...rapidly destabilizing outflw bubble w/swd extent and
somewhat enhanced sfc convergence xpcd invof KFWA lt this aftn.
RAP UH progs suggests a fairly stg line of convn likely to result
this evening acrs ern IN/wrn OH which may yield a brief pd of
+tsra w/potential mvfr conds resulting. Will cont to monitor.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 26, 9:34 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 AM EDT SUN JUN 26 2016

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-271345-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
934 AM EDT SUN JUN 26 2016 /834 AM CDT SUN JUN 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING.
ISOLATED WIND GUSTS GREATER THAN 50 MPH...LIGHTNING...AND HEAVY
RAIN WILL BE THE PRIMARY THREATS WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-271345-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE
934 AM EDT SUN JUN 26 2016 /834 AM CDT SUN JUN 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MICHIGAN
AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. ISOLATED WIND GUSTS GREATER THAN
50 MPH...LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS
WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE ALONG THE LAKE MICHIGAN
SHORE LATE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-271345-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
934 AM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. ISOLATED WIND GUSTS GREATER THAN
50 MPH...LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS
WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL BE POSSIBLE LATE MONDAY
NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 26, 3:42 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM CDT SUN JUN 26 2016

INZ003-012-262015-
STARKE-LA PORTE-
242 PM CDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STARKE AND SOUTHWESTERN
LA PORTE COUNTIES...

AT 242 PM CDT...A STRONG THUNDERSTORM WAS NEAR LA CROSSE...OR 9 MILES
WEST OF KNOX...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  KNOX AROUND 255 PM CDT.
  HAMLET AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THOMASTON...OBER...
WINONA...TOTO...BREMS AND BASS LAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4129 8688 4138 8683 4137 8647 4119 8652
TIME...MOT...LOC 1942Z 283DEG 32KT 4133 8680

JBALL
Special weather statement, Jun 26, 3:52 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT SUN JUN 26 2016

INZ004-005-014-016-262015-
MARSHALL-ST. JOSEPH-KOSCIUSKO-ELKHART-
352 PM EDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. JOSEPH...
NORTHEASTERN MARSHALL...SOUTHWESTERN ELKHART AND NORTHWESTERN
KOSCIUSKO COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKEVILLE...OR NEAR
GULIVOIRE PARK...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BREMEN AROUND 400 PM EDT.
  WAKARUSA AROUND 410 PM EDT.
  NAPPANEE AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOODLAND...FORAKER...
WYATT...LOCKE AND SOUTHWEST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4157 8623 4154 8587 4137 8597 4147 8629
TIME...MOT...LOC 1952Z 283DEG 32KT 4152 8624

JBALL
Special weather statement, Jun 26, 4:03 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SUN JUN 26 2016

INZ005-262030-
ELKHART-
403 PM EDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART COUNTY...

AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER DUNLAP...MOVING EAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MIDDLEBURY AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JIMTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4158 8606 4164 8606 4172 8570 4159 8571
TIME...MOT...LOC 2003Z 250DEG 27KT 4163 8593

JBALL
Special weather statement, Jun 26, 4:07 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT SUN JUN 26 2016

INZ014-016-262030-
MARSHALL-KOSCIUSKO-
407 PM EDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARSHALL AND
NORTHWESTERN KOSCIUSKO COUNTIES...

AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLYMOUTH...MOVING EAST
AT 25 MPH.

WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BREMEN AROUND 425 PM EDT.
  BOURBON AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE OF THE WOODS...
DONALDSON...LA PAZ...LINKVILLE AND INWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4147 8631 4145 8610 4144 8606 4144 8598
      4143 8592 4128 8616 4135 8647
TIME...MOT...LOC 2007Z 280DEG 22KT 4142 8631

JBALL
Special weather statement, Jun 26, 4:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT SUN JUN 26 2016

INZ006-262045-
LAGRANGE-
421 PM EDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAGRANGE COUNTY...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF
MIDDLEBURY...OR 7 MILES WEST OF LAGRANGE...MOVING EAST AT 25 MPH.

WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LAGRANGE AROUND 440 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIPSHEWANA...EMMA...
ONTARIO AND OLIVER LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4173 8532 4157 8538 4159 8566 4169 8566
TIME...MOT...LOC 2021Z 265DEG 20KT 4166 8557

JBALL
Special weather statement, Jun 26, 4:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SUN JUN 26 2016

INZ005-008-014-016-017-262115-
MARSHALL-NOBLE-KOSCIUSKO-WHITLEY-ELKHART-
426 PM EDT SUN JUN 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WHITLEY...
SOUTHEASTERN MARSHALL...WESTERN NOBLE...SOUTHEASTERN ELKHART AND
KOSCIUSKO COUNTIES...

AT 426 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW PARIS TO NEAR NAPPANEE TO NEAR BREMEN...AND
MOVING EAST AT 35 MPH.

WINDS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  NEW PARIS AROUND 430 PM EDT.
  GOSHEN AROUND 435 PM EDT.
  MILFORD AROUND 440 PM EDT.
  LIGONIER AND SYRACUSE AROUND 450 PM EDT.
  WARSAW AND WINONA LAKE AROUND 500 PM EDT.
  NORTH WEBSTER AND PIERCETON AROUND 510 PM EDT.
  ALBION AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BIG BARBEE LAKE...
ATWOOD...OAKWOOD PARK...BENTON...ETNA GREEN...BRIMFIELD...DEWART
LAKE...LAKE WAWASEE...CROMWELL AND JAMES LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BOATERS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4131 8640 4143 8614 4137 8597 4154 8587
      4146 8532 4128 8551 4115 8585
TIME...MOT...LOC 2026Z 278DEG 31KT 4153 8589 4142 8603 4137 8620

JBALL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:21 AM EDTHeat AdvisoryIWXCass, Elkhart, Fulton, Grant, Huntington, LaGrange and 8 more5 hr
Jun 26, 3:33 PM EDTSpecial Weather StatementIWXSaint Joseph27 min
Jun 26, 3:42 PM EDTSpecial Weather StatementIWXStarke33 min
Jun 26, 3:52 PM EDTSpecial Weather StatementIWXMarshall23 min
Jun 26, 3:57 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph33 min
Jun 26, 4:03 PM EDTSpecial Weather StatementIWXElkhart27 min
Jun 26, 4:07 PM EDTSpecial Weather StatementIWXMarshall23 min
Jun 26, 4:13 PM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Jun 26, 4:21 PM EDTSpecial Weather StatementIWXLaGrange24 min
Jun 26, 4:26 PM EDTSpecial Weather StatementIWXKosciusko, Marshall, Noble49 min
Jun 26, 4:39 PM EDTSpecial Weather StatementIWXPulaski36 min
Jun 26, 4:58 PM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Marshall3 hr
Jun 26, 5:00 PM EDTSpecial Weather StatementIWXDeKalb, Noble, Whitley45 min
Jun 26, 5:06 PM EDTSpecial Weather StatementIWXWhite39 min
Jun 26, 5:11 PM EDTSpecial Weather StatementIWXFulton34 min
Jun 26, 5:18 PM EDTAreal Flood AdvisoryIWXFulton, Kosciusko, Marshall3 hr
Jun 26, 5:23 PM EDTSpecial Weather StatementIWXCass37 min
Jun 26, 6:42 PM EDTSpecial Weather StatementIWXWells33 min
Jun 26, 6:46 PM EDTAreal Flood AdvisoryIWXHuntington, Wabash6 hr
Jun 26, 7:08 PM EDTSpecial Weather StatementIWXAdams37 min
Jun 26, 7:42 PM EDTAreal Flood AdvisoryIWXAdams, Blackford, Jay, Wells3 hr
Jun 26, 7:51 PM EDTSpecial Weather StatementIWXJay24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.